MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Model Number NEPI-NLD-15583C-21
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Possible lot numbers: 3702073 or 37020272.
 
Event or Problem Description
Information was received that the bupivicaine in a smiths medical portex spinal anesthesia tray did not work during a procedure.It was noted that the "patient didn't have any complication and didn't have any anatomical issue that lead to spinal insertion complication.Due to complications from the kit not working, the patient was forced to receive general anesthesia".

Brand Name
PORTEX SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8446738
Report Number3012307300-2019-01513
Device Sequence Number11076129
Product Code CAZ
UDI-Device Identifier35019517115684
UDI-Public35019517115684
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNEPI-NLD-15583C-21
Device Catalogue NumberNEPI-NLD-15583C-21
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1